Son using foul language

iVillage Member
Registered: 04-04-2003
Son using foul language
2
Tue, 07-22-2003 - 3:03pm
Hi, My name is Kathy and I have a 12 year old with PDD and ADHD. My question is this,

we are weaning off topamax and putting him on celexa. He has taked to cursing like a mad man.I thought maybe that it was the meds that were causing this , but He does not do this in School. So I know he can control it. Any ideas would be greatly appreciated.
iVillage Member
Registered: 03-21-2003
Thu, 07-24-2003 - 5:09pm
Is he acting like this just during the weaning off phase or after you applied

the celexa?

I went through this with Tim each time we had to try a different medicine.

Hopefully once the new med is started it will be over with.

Tim still has those bouts cursing like a mad man close to his

noon med time and at nights. even if he's not mad at anyone particular

he could be mad because of a fly or tv show went off etc.

I don't know anyone who is on those medicines. Tim has been on Adderall,

Remeron and Clonidine for 4 years now without any adjustments.

I would call the dr who is prescribing the med. Are you giving him

low doses of the older med or did you just have to stop it completely

and wait a certain number of days before you begin the new?

Let us know how it's going. Good Luck, Rebecca

iVillage Member
Registered: 04-04-2003
Sat, 07-26-2003 - 9:39am
Hi Rebecca, Thanks for responding, He is not on celexa yet, We are getting

him off topamax first and then starting the new one. I am so happy that

This board exists it is so nice to know you are not alone. I sometimes

feel that I just do not know what to do with this kid? I guess we just

have to love them. I will let you know what happens with the celexa

Kathy